MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure to treat six unruptured, saccular aneurysms at the ophthalmic artery segment on the left side, the ped2-450-25 stent tip failed to open fully during both the first and second deployment attempts.The aneurysms had a maximum diameter of 4.35 millimeters and a neck diameter of 4.11 millimeters, with a distal landing zone artery size of 3.58 millimeters and a proximal size of 4.53 millimeters.The vessel tortuosity was described as moderate.Dual antiplatelet treatment was administered, and the angiographic result post-procedure was normal.The stent was removed from the body and replaced with a new ped2 stent, successfully completing the operation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the cause of the failure to open was not determined.The pipeline had not been placed in a vessel bend when it failed to open.There were additional steps or other devices attempted to open the pipeline, specifically, the physician retrieved the stent and raised the intermediate catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4).Equipment used: video inspection system (m-78210), ruler 200cm (m-83361) as found condition: the pipeline flex shield embolization device was returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield braid was returned attached to pushwire.Damage location details: the pushwire was found to be bent at ~124.3cm and ~138.5 from proximal end.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No damages were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The distal end of pipeline flex shield braid was found to be not opened due to damaged braid.The proximal end of pipeline flex shield braid was found to be fully opened and damaged.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have failure/incomplete open at distal as the distal end of pipeline flex shield braid was not fully opened due to damaged braid.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20821695
Report Number2029214-2024-02215
Device Sequence Number7804589
Product Code OUT
UDI-Device Identifier00763000284558
UDI-Public00763000284558
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberB684895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer12/06/2024
04/08/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/02/2025
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale